Discussions By Condition: Muscle conditions

Parkinson's, essential tremor, thyroid?

Posted In: Muscle conditions 0 Replies
  • Posted By: Anonymous
  • November 5, 2008
  • 07:55 PM

I've been to see one neurologist and have an appointment for a second opinion next month.

I am having issues with tremors in the left arm; i.e., trembling while holding the morning newspaper. I cannot fluidly wave 'bye-bye' with the left wrist, difficulty with anything involving fine motor skills, and have tenseness of the muscles on the left side. My sense of balance has never been good.

Additionally, I have numbness and tingling in two fingers of my left hand and down the left side of my left leg.

I can tell myself to RELAX, while sitting in a chair or lying in bed, and the tremor or tenseness will disappear for a few seconds before returning.
Neurologist #1 tells me I have Parkinson's and put me on Sinemet, which makes me nauseated and sometimes vomit, no matter whether I take the medication with or without food.

In January, July, and October I had severe neckache, headache, nausea, and vomiting which was diagnosed as migraine.

I recently had an MRI of the cervical spine which showed "C5-6 and C6-7 mild bilateral neural foraminal stenosis, greater on the left at both levels" and a lumbar MRI which showed 'L5-S1 mild anterolisthesis, bilateral L5 spondylolysis, and mild disc/osteophyte bulge....greater on the left."

This may explain the numbness & tingling, but I wonder if this IN ANY WAY affects the Parkinson's diagnosis.

My PCP suggested I might have an essential tremor. The Endocrinologist said the tremor could be a side effect of medication. I wonder if the tremor might be THYROID related as blood tests are skewed without the pituitary.

Three years ago, I had transphenoidal surgery for a pituitary tumor (acromegaly which had been misdiagnosed as a prolactinoma) and two years ago, I had Gamma Knife radiation on the residual tumor. I am currently tumor free.

Is it possible for the tremor to be related to the surgery or radiation?

And why am I all-of-a-sudden getting migraines?

I am normal weight, age 58, and take Hydrocortisone, Prozac, Synthroid, and Actonel.


Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?